Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS Louisville, KY

June 18, 2015Allen County, Simpson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 18, 2015, 1:37 PM CDT for Allen County, Simpson County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 1:37 PM CDT (18:37 UTC)
Expired
Jun 18, 2015, 2:05 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Allen County, KY, Simpson County, KY

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 1:37 PM CDTTSTM WND DMG1 Se Mt. Arieal, KYTREES DOWN ACROSS TRICE ROAD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS53 KLMK 181837
SVRLMK
KYC003-213-181905-
/O.NEW.KLMK.SV.W.0149.150618T1837Z-150618T1905Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 PM CDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  EAST CENTRAL SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 205 PM CDT

* AT 135 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  SCOTTSVILLE...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSVILLE...CHAPEL HILL...POPE...TRAMMEL...RED HILL...
  BUTLERSVILLE...RODEMER...HALFWAY...WEST FORK...ALLEN SPRINGS...
  HALIFAX...RALEY FORD AND SETTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3674 8650 3680 8640 3679 8639 3686 8628
      3688 8626 3690 8624 3677 8611 3665 8638
TIME...MOT...LOC 1837Z 228DEG 19KT 3674 8635

HAIL...1.25IN
WIND...60MPH

$$

SCHOETTMER
2 follow-up statements
480 
WWUS53 KLMK 181847
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT THU JUN 18 2015

KYC213-181857-
/O.CAN.KLMK.SV.W.0149.000000T0000Z-150618T1905Z/
SIMPSON KY-
147 PM CDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIMPSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3674 8641 3677 8641 3680 8637 3686 8628
      3690 8624 3677 8611 3669 8638
TIME...MOT...LOC 1847Z 228DEG 19KT 3678 8630

$$

KYC003-181905-
/O.CON.KLMK.SV.W.0149.000000T0000Z-150618T1905Z/
ALLEN KY-
147 PM CDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ALLEN COUNTY UNTIL 205 PM CDT...

AT 145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SCOTTSVILLE...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...HALFWAY...WEST FORK...ALLEN SPRINGS...HALIFAX...RALEY
FORD...YESSE AND SETTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3674 8641 3677 8641 3680 8637 3686 8628
      3690 8624 3677 8611 3669 8638
TIME...MOT...LOC 1847Z 228DEG 19KT 3678 8630

HAIL...0.88IN
WIND...60MPH

$$

SCHOETTMER
677 
WWUS53 KLMK 181905
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT THU JUN 18 2015

KYC003-181916-
/O.EXP.KLMK.SV.W.0149.000000T0000Z-150618T1905Z/
ALLEN KY-
205 PM CDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALLEN COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3674 8641 3677 8641 3680 8637 3686 8628
      3690 8624 3677 8611 3669 8638
TIME...MOT...LOC 1847Z 228DEG 19KT 3678 8630

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:15 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 18, 12:15 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT Thu Jun 18 2015

...Updated Aviation Discussion...

...Forecast Update...
Updated 1000 AM EDT Thu Jun 18 2015

Morning satellite imagery and observations show mostly clear skies
over our northern and eastern CWA, with partly cloudy skies across
the central and southwest sections.  A bit of mid-high level
cloudiness is advecting into the region from the west.  This is
keeping insolation down a little bit.  Temperatures across the
region were in the mid-upper 70s with a few places getting close to
80 degrees.

For the rest of the morning, we expect mainly dry conditions with
temperatures warming into the lower 80s.  By afternoon, an
approaching mid-level wave out ahead of the remnants of Bill
combined with an approaching cold front will likely result in
convective activity taking an upswing.  Model proximity soundings
suggest that surface temps will need to reach 86-88 degrees before
convection fires off.  That still looks attainable in the north and
northeast where more sun will be seen this morning.  Am not as
confident down south with the mid-high clouds limiting sunshine
somewhat.

Convective strength will depend on instability this afternoon.  Bulk
shear values do approach 30kts across the north, but the stronger
forcing with the front and stronger shear will reside just north of
our area.  Nonetheless, some strong storms will be possible this
afternoon...mainly north of I-64.  Gusty winds and torrential
rainfall will still remain the main weather hazards.

.SHORT TERM (Now through Friday)...
Updated at 315 AM EDT Thu Jun 18 2015

An early morning analysis featured light/variable winds in a very
juicy air mass across the region. The 18.00z ILN sounding is quite
representative, with its nearly 2 inch PWAT and saturated column.
It's what we'll have in place for the next few days as energy
associated with the remnants of Bill begin to spread northeast
toward the lower Ohio Valley.

For today, expecting a mostly dry morning with a mix of sun/clouds
as weak subsidence and lack of strong low-level jet should keep
precipitation at a minimum. By early afternoon, strong daytime
heating with the moist air should result in modest instability in a
uncapped environment. Meanwhile, a surface front will approach from
the northwest by mid afternoon, skirting southern Indiana and far
northern Kentucky. Aloft, the area remains in the presence of
stronger mid-level flow while a piece of energy associated with Bill
arrives from the southwest. As a result, deep layer shear values
approach 30 kts. This combination of shear and instability could
result in a few stronger storms by mid afternoon, with the main
threats being torrential rainfall, frequent lightning and gusty
winds. The greatest threat for organized strong convection is along
and north of I-64 from mid afternoon to early evening.

Most of the shower/storm activity will be diurnal in nature and
would begin to wane toward/after sunset. 18.00z models show that the
aforementioned front stalls across southern Indiana overnight and
may be the focus for additional showers/storms, especially as Bill's
influence gets closer. Heavy rainfall could accompany these storms.

By Friday, as the upper ridge breaks down and Bill get closer,
scattered to numerous showers/storms are expected throughout the
day, especially across southern Indiana and northern Kentucky. The
atmosphere will remain anomalously moist as PWATs climb above 2
inches and warm cloud depths exceed 4 km. Maintained likely POPs and
kept maximum temperatures closer to climatology given deeper clouds
and expected precipitation.

From Thursday through Friday afternoon, rainfall amounts could be
upwards of 1 to locally 3 inches, especially if training convection
occurs Friday. The focus for the highest amounts looks to be
southern Indiana and northern Kentucky. This rainfall could set the
stage for hydro issues in advance of Bill's arrival Saturday.

.LONG TERM (Friday Night through Wednesday)...
Issued at 320 AM EDT Thu Jun 18 2015

...Remnants of Tropical Cyclone Bill To Arrive Saturday...

The remnants of Tropical Cyclone Bill still look to arrive
Saturday.  The 0Z GEM/GFS seem to be a bit slower than the 0Z ECMWF
in bringing convection into the region Sat morning.  However, ECMWF
precip axis has trended farther south more similar to the GFS on
this latest run.  Still think that what's left of T.C. Bill will
pose mainly a flooding threat and potentially a secondary wind
threat as well.  With precipitable water values (PWATS) rising over
2 inches in most locations Saturday, torrential rainfall is
expected.  Talked about a possible flash flood watch with neighbors
but still feel that there's enough uncertainty in exact location of
the heaviest precip axis to hold off on a watch attm.  Recent model
runs have slowly trended south with the precip axis.  Also
convection location today and Friday will help determine the most
saturated areas and those most likely to see flooding issues from
T.C. Bill remnants this weekend.

Secondarily, strong winds may pose a threat just ahead of convection
or in more intense cells of convection on Saturday.  If a slower,
less cloudy soln ahead of the main rainfall would play out for
Saturday allowing better sfc heating and steeper lapse rates, strong
wind gusts could be more of a threat.  Right now though it appears
that a more cloudy soln would play out though with convection/clouds
arriving shortly after sunrise.

After T.C. Bill remnants leave the area Sat night, we'll remain in
an active northwest flow with MCS activity possible.  Models are
still showing a decent signal for an MCS Sun night/Mon.  A mid level
shortwave looks to provide good forcing in this time frame.  As
previously mentioned, better potential for severe weather may occur
with this MCS depending on timing/instability.

An upper level ridge will build and strengthen over the southeast
U.S. Tues-Thu.  While some isld convection may be possible Tues on
the north side of the ridge, ridge strength should be strong enough
to keep Wed dry for now.  Thurs is a bit more in question with some
models breaking down the ridging quicker than others.

Temperatures in the long term period will be on the rise.  Saturday
we'll only reach the low to mid 80s with all of the rain around from
T.C. Bill remnants.  Sun/Mon temps will rise into the upper
80s/lower 90s for highs.  By Tues/Wed most locations should be
solidly in the low to even mid 90s for highs.  Heat indices may
approach or exceed 100 degrees by Tues/Wed.  Will need to monitor
those numbers.  Low temps should mainly range through the upper 60s
to mid 70s.

&&

.AVIATION (18Z TAF Update)...
Updated at 114 PM EDT Thu Jun 18 2015

Convective temperatures are being reached at the moment and
scattered convection is developing across the region.  The most
coverage is expected to be across the Bluegrass region of KY
affecting the KLEX this afternoon.  Some additional convection over
west-central TN will also move northeast and may affect the KBWG
terminal this afternoon.  The latest guidance continues to be in
agreement that the convection will diminish after sunset and some
light fog could be an issue at the terminals overnight.  There is
also a signal in the data that suggests a minor wave out ahead of
Bill will approach the region tonight, possibly firing some
additional convection toward dawn Friday.

For this package, we plan on running with VFR conditions prevailing
this afternoon/evening with thunderstorms in vicinity of the
terminals.  Current thinking is that MVFR visibilities will be seen
at KBWG/KLEX after 19/09Z through about 19/13-14Z.

Forecast Confidence
======================
Ceilings:   High
Visibility: Medium
Winds:      High
T-storms:   Medium

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........MJ
Short Term.....ZT
Long Term......AMS
Aviation.......MJ
Hazardous weather outlook, Jun 18, 3:03 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER ACTIVATION
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT THU JUN 18 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
403 AM EDT THU JUN 18 2015 /303 AM CDT THU JUN 18 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON
AND EVENING. THE MAIN HAZARDS ARE TORRENTIAL RAINFALL...FREQUENT
LIGHTNING AND GUSTY WINDS...AND THE GREATEST THREAT IS ALONG AND
NORTH OF INTERSTATE 64.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR FRIDAY
OVER THE REGION...WITH BRIEF TORRENTIAL RAIN AND LIGHTNING
POSSIBLE.

ON SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY.
LOCALIZED FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY NIGHT
AS WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL MOVES
THROUGH THE OHIO VALLEY. GUSTY WINDS WILL ALSO BE POSSIBLE.

OTHER ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

ZBT/AMS

In the hours before

Special weather statement, Jun 18, 12:55 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 PM EDT THU JUN 18 2015

KYZ040-041-047-048-056-057-181825-
FAYETTE KY-GARRARD KY-JESSAMINE KY-MADISON KY-MERCER KY-WOODFORD KY-
155 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NICHOLASVILLE...AND MOVING
EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VETERANS PARK...
  NICHOLASVILLE...
  VINEYARD AND LITTLE HICKMAN...
  PINK AND CATNIP...
  LOGANA AND MOUNT LEBANON...
  CUZICK AND SPEARS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3798 8437 3776 8434 3778 8479 3793 8479
TIME...MOT...LOC 1755Z 268DEG 26KT 3785 8464

EER
Local storm report, Jun 18, 1:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 PM EDT THU JUN 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             WILMORE                 37.87N 84.66W
06/18/2015  M0.75 INCH       JESSAMINE          KY   TRAINED SPOTTER

&&

SZAPPANOS
Special weather statement, Jun 18, 1:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 PM CDT THU JUN 18 2015

KYZ070-072-181900-
LOGAN KY-SIMPSON KY-
128 PM CDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF RUSSELLVILLE...AND MOVING
NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TURNERTOWN...
  AUBURN...
  SOUTH UNION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3679 8684 3699 8667 3696 8665 3684 8659
      3682 8656 3678 8653 3671 8679
TIME...MOT...LOC 1828Z 231DEG 15KT 3679 8676

SCHOETTMER
Special weather statement, Jun 18, 1:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 PM CDT THU JUN 18 2015

KYZ071>073-181900-
ALLEN KY-SIMPSON KY-WARREN KY-
131 PM CDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF SCOTTSVILLE...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TRAMMEL AND BUTLERSVILLE...
  HALFWAY AND WEST FORK...
  ALLEN SPRINGS AND ALVATON...
  HALIFAX AND GREENHILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3695 8633 3683 8610 3665 8637 3670 8650
TIME...MOT...LOC 1831Z 215DEG 22KT 3674 8638

SCHOETTMER
Local storm report, Jun 18, 1:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT THU JUN 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     NICHOLASVILLE           37.88N 84.58W
06/18/2015                   JESSAMINE          KY   LAW ENFORCEMENT

            TREES REPORTED DOWN ON MAPLE STREET..

&&

SZAPPANOS
Special weather statement, Jun 18, 1:36 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 PM CDT THU JUN 18 2015

KYZ026-181905-
OHIO KY-
136 PM CDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF CENTRAL CITY...AND MOVING EAST AT
15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  KEN WYE AND SCOTTOWN...
  SIMMONS...
  MCHENRY AND COOL SPRINGS...
  HIGHVIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3736 8713 3750 8687 3734 8680 3732 8682
      3730 8682 3725 8697 3727 8699 3732 8699
      3736 8703 3736 8707 3732 8711 3732 8713
      3735 8714
TIME...MOT...LOC 1836Z 248DEG 15KT 3733 8701

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:09 PM CDTSpecial Weather StatementLMKButler31 min
Jun 18, 12:30 PM CDTSpecial Weather StatementLMKMercer30 min
Jun 18, 12:36 PM CDTSpecial Weather StatementLMKHarrison29 min
Jun 18, 12:55 PM CDTSpecial Weather StatementLMKJessamine30 min
Jun 18, 1:28 PM CDTSpecial Weather StatementLMKSimpson32 min
Jun 18, 1:31 PM CDTSpecial Weather StatementLMKAllen29 min
Jun 18, 1:36 PM CDTSpecial Weather StatementLMKOhio29 min
Jun 18, 1:45 PM CDTSpecial Weather StatementLMKOldham30 min
Jun 18, 1:50 PM CDTSpecial Weather StatementLMKWarren30 min
Jun 18, 1:51 PM CDTSpecial Weather StatementLMKHarrison29 min
Jun 18, 2:04 PM CDTSpecial Weather StatementLMKButler31 min
Jun 18, 2:17 PM CDTSpecial Weather StatementLMKAllen33 min
Jun 18, 2:24 PM CDTSevere Thunderstorm WarningLMKButler, Warren31 min
Jun 18, 2:54 PM CDTSpecial Weather StatementLMKEdmonson, Grayson, Hart31 min
Jun 18, 3:04 PM CDTSevere Thunderstorm WarningLMKTrimble31 min
Jun 18, 3:09 PM CDTSpecial Weather StatementLMKSimpson31 min
Jun 18, 3:10 PM CDTSpecial Weather StatementLMKHarrison30 min
Jun 18, 3:27 PM CDTAreal Flood AdvisoryLMKHarrison, Scott3 hr
Jun 18, 3:28 PM CDTSpecial Weather StatementLMKHenry32 min
Jun 18, 3:28 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue32 min
Jun 18, 3:34 PM CDTSpecial Weather StatementLMKMeade31 min
Jun 18, 3:35 PM CDTSpecial Weather StatementLMKRussell30 min
Jun 18, 3:37 PM CDTSpecial Weather StatementLMKHancock33 min
Jun 18, 3:49 PM CDTSevere Thunderstorm WarningLMKJefferson31 min
Jun 18, 3:53 PM CDTSpecial Weather StatementLMKJefferson32 min
Jun 18, 3:59 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade31 min
Jun 18, 4:06 PM CDTSpecial Weather StatementLMKHenry29 min
Jun 18, 4:18 PM CDTSpecial Weather StatementLMKSpencer32 min
Jun 18, 4:19 PM CDTAreal Flood AdvisoryLMKJefferson3 hr
Jun 18, 4:30 PM CDTSpecial Weather StatementLMKMeade30 min
Jun 18, 4:36 PM CDTAreal Flood AdvisoryLMKFranklin, Henry, Oldham, Shelby3 hr
Jun 18, 4:40 PM CDTFlash Flood WarningLMKJefferson3 hr
Jun 18, 4:42 PM CDTAreal Flood AdvisoryLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Jun 18, 4:52 PM CDTAreal Flood AdvisoryLMKMeade3 hr
Jun 18, 5:02 PM CDTAreal Flood AdvisoryLMKFranklin, Shelby3 hr
Jun 18, 5:15 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Woodford30 min
Jun 18, 5:24 PM CDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford31 min
Jun 18, 5:32 PM CDTAreal Flood AdvisoryLMKBourbon, Fayette, Scott, Woodford3 hr
Jun 18, 5:38 PM CDTFlash Flood WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott5 hr
Jun 18, 6:04 PM CDTSevere Thunderstorm WarningLMKClark20 min
Jun 18, 6:11 PM CDTAreal Flood AdvisoryLMKTrimble4 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.